Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 187, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 23, 2009, 6:27 PM CDT for Lincoln County, Saint Charles County, Saint Louis County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2009, 6:27 PM CDT (23:27 UTC)
- Expired
- Jul 23, 2009, 6:51 PM CDT
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Lincoln County, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 7 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 232327
SVRLSX
MOC113-183-189-240015-
/O.NEW.KLSX.SV.W.0187.090723T2327Z-090724T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT THU JUL 23 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
CENTRAL ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 715 PM CDT
* AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ST. PAUL...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
OFALLON...
ST. PETERS...
WELDON SPRING...
ST. CHARLES...
BRIDGETON...
CHESTERFIELD...
MARYLAND HEIGHTS...
WILDWOOD...
ELLISVILLE...
BALLWIN...
WOODSON TERRACE...
BERKELEY...
CREVE COEUR...
TOWN AND COUNTRY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3858 9041 3846 9073 3850 9075 3863 9074
3858 9078 3891 9091 3904 9071 3895 9068
3888 9063 3887 9056 3890 9052 3872 9027
TIME...MOT...LOC 2326Z 318DEG 26KT 3884 9069
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 232351 RRA
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
651 PM CDT THU JUL 23 2009
MOC113-183-189-240002-
/O.CAN.KLSX.SV.W.0187.000000T0000Z-090724T0015Z/
ST. LOUIS MO-ST. CHARLES MO-LINCOLN MO-
651 PM CDT THU JUL 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN...CENTRAL
ST. CHARLES AND ST. LOUIS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3858 9041 3846 9073 3850 9075 3863 9074
3858 9078 3891 9091 3904 9071 3895 9068
3888 9063 3887 9056 3890 9052 3872 9027
TIME...MOT...LOC 2352Z 318DEG 26KT 3870 9053
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 5:57 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 23, 5:57 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 557 PM CDT THU JUL 23 2009 .DISCUSSION... /309 PM CDT THU JUL 23 2009/ TONIGHT THROUGH SATURDAY...WEAK SFC LOW NOTED OVER NRN MO AND SRN IA THIS AFTN WITH AREA OF CONVERGENCE STRETCHING SE TOWARDS STL AND MOISTURE POOLING IN NRN MO. WITH LOW DRIFTING SE AND 1000-2000 J/KG OF CAPE AVAILABLE...WOULD NOT BE SURPRISED TO SEE A FEW -TSRA DEVELOP FROM THE CU FIELD SO INCLUDED ISOLATED MENTION FOR EARLY EVENING. PATCHY FOG IS POSSIBLE AGAIN LATE TONIGHT ESPECIALLY IN AREAS SUSCEPTIBLE TO COLD AIR DRAINAGE. SFC RIDGE SHIFTS E OVERNIGHT WITH WINDS VEERING SW BY FRI AFTN AND INCREASING AHEAD OF APCHG CDFNT. FRI LOOKS TO BE THE WARMEST DAY OF THE PD WITH HIGHS REACHING THE UPPER 80S TO NEAR 90. SHORTWAVE OVER MANITOBA /PER WATER VAPOR IMAGERY/ WILL CONTINUE DIVING SE...EVENTUALLY DRAGGING THE AFOREMENTIONED COLD FRONT THROUGH THE REGION ON SAT WITH THUNDERSTORMS EXPECTED ALONG/AHEAD OF FROPA. ALTHOUGH 0Z AND 12Z ECMWF/6Z AND 12Z GFS/6Z NAM/9Z SREF ALL IN GENERAL AGREEMENT ON WHEN CDFNT APCHGS MO/IA BORDER...DISAGREEMENTS REMAIN OVER HOW QUICKLY IT MOVES THROUGH WITH THE SREF SUGGESTING CDFNT WILL STALL ALONG THE MO/AR BORDER. PRECIP CHCS MAY NEED TO BE EXTENDED INTO SUN IF MODELS CONTINUE TO SLOW DOWN FNTL MOVEMENT. SUNDAY THROUGH THURSDAY...ECMWF AND GFS IN GOOD AGREEMENT ON LARGE SCALE PATTERN WITH CONTINUED NW FLOW ALOFT BETWEEN WRN CONUS RIDGE AND ERN CONUS TROF. EXPECTING COOLER CONDITIONS ON SUNDAY BEHIND CDFNT WITH A BRIEF WARM UP ON TUE BEFORE NEXT CDFNT MOVES THROUGH THE REGION ON TUE/WED. GUIDANCE SUGGESTS ANOTHER SHORTWAVE FOR THU/FRI BUT HELD OFF ON ADDING POPS UNTIL PERIODICITY OF SHORTWAVE PASSAGES IN THIS FLOW REGIME BECOMES BETTER ESTABLISHED. KANOFSKY && .AVIATION... /522 PM CDT THU JUL 23 2009/ FOR THE 00Z TAFS...SCT TSRA HAVE DVLPD ALONG A WK NW-SE SFC TROF ACRS NERN MO AND E CNTRL MO. WHILE THESE TSRA HAVE REMAINED BTWN UIN AND COU...THEY SHOULD MOVE THRU OR VERY NR STL/SUS EARLY THIS EVNG. WILL LIKELY NEED TO INCLUDE A TEMPO GRP OF TSRA BTWN 00Z TO 01Z OR 02Z THIS EVNG IN STL AND SUS. AFTER 02Z FRI MOST OF THIS TSRA ACTIVITY SHOULD EITHER DISSIPATE OR MOVE SE OF THE STL METRO AREA. ONCE THE CONVECTIVE DEBRIS CLOUDS CLR OUT LTR THIS EVNG THERE SHOULD NOT BE MUCH IN THE WAY OF CLOUDS. WITH A MOSTLY CLR SKY AND LGT SFC WND LT TGT FOG SHOULD DVLP PARTICULARLY AT TAF SITES WHICH RECEIVED RECENT RAINFALL LIKE SUS. FEW-SCT DIURNAL CUMULUS CLOUDS WILL DVLP DURING THE LT MRNG AND AFTN ON FRI. SFC WNDS WILL BE SWLY ON FRI AHD OF AN APPROACHING CDFNT WHICH WILL MOVE SEWD INTO THE CWA LT FRI NGT. SHRA/TSRA WITH THIS FNT SHOULD HOLD OFF TIL AFTER 00Z SAT IN UIN. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 23, 3:16 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 316 PM CDT THU JUL 23 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 316 PM CDT THU JUL 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT THROUGH SATURDAY NIGHT...AND AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
In the hours before
Local storm report, Jul 23, 5:29 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
529 PM CDT THU JUL 23 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 3 NW SILEX 39.16N 91.10W
07/23/2009 M1.00 INCH LINCOLN MO TRAINED SPOTTER
QUARTER SIZE HAIL AND TREE LIMBS DOWN
0525 PM TSTM WND DMG 3 NW SILEX 39.16N 91.10W
07/23/2009 LINCOLN MO TRAINED SPOTTER
QUARTER SIZE HAIL AND TREE LIMBS DOWN
&&
EVENT NUMBER LSX0900033
EVENT NUMBER LSX0900034
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:19 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 41 min |
| Jul 23, 5:56 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.